Alert archive / Alabama / Special Marine Warnings in 2012
Special Marine Warning 39, NWS Mobile, AL
NWS Mobile, AL issued this special marine warning at Mar 31, 2012, 7:17 AM CDT. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2012, 7:17 AM CDT (12:17 UTC)
- Expired
- Mar 31, 2012, 8:15 AM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 12:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 0.3 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1213 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 577 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
028
WHUS54 KMOB 311217
SMWMOB
GMZ650-655-670-675-311315-
/O.NEW.KMOB.MA.W.0039.120331T1217Z-120331T1315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
717 AM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
COASTAL WATERS FROM DESTIN FL TO PERDIDO PASS OUT 55 NM
* UNTIL 815 AM CDT
* AT 712 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS 34 KNOTS OR GREATER
FROM 15 NM SOUTH OF GULF SHORES BEACH TO 51 NM SOUTH OF PENSACOLA
BEACH...OR FROM 19 NM SOUTH OF ARNICA BAY TO 34 NM SOUTH OF
ORISKANY REEF...MOVING EAST AT 10 KNOTS.
* THESE STRONG THUNDERSTORMS WILL BE NEAR
OVER ORISKANY REEF AROUND 725 AM CDT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS...HIGH WAVES...DANGEROUS LIGHTNING...
AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR IMMEDIATELY...UNTIL
THIS STORM PASSES.
&&
LAT...LON 2967 8738 2975 8769 3025 8766 3031 8747
3031 8744 3029 8744 3030 8742 3031 8742
3032 8740 3035 8715 3038 8650 2944 8652
2938 8728
TIME...MOT...LOC 1217Z 270DEG 11KT 3000 8760 3024 8752
3025 8724 2995 8696 2948 8712
$$1 follow-up statement
931
FZUS74 KMOB 311251
MWSMOB
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
751 AM CDT SAT MAR 31 2012
GMZ650-655-670-675-311315-
/O.CON.KMOB.MA.W.0039.000000T0000Z-120331T1315Z/
751 AM CDT SAT MAR 31 2012
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 815 AM CDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS...
DESTIN TO PENSACOLA FL OUT 20 NM...
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM...
DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
AT 744 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF THUNDERSTORMS...CAPABLE OF PRODUCING WINDS OF 34 TO 50
KNOTS...FROM 16 NM SOUTH OF BIG LAGOON TO 25 NM SOUTHWEST OF OKALOOSA
DEEP WATER REEF...OR FROM 17 NM SOUTHEAST OF PERDIDO PASS TO 48 NM
SOUTH OF NAVARRE BEACH...MOVING EAST AT 15 KNOTS.
THESE STRONG THUNDERSTORMS WILL BE...
5 NM WEST OF OKALOOSA DEEP WATER REEF BY 815 AM CDT...
MARINERS CAN EXPECT A REDUCTION IN VISIBILITY DUE TO HEAVY RAIN. TURN
ON NAVIGATION LIGHTS...AND KEEP A WATCHFUL EYE OUT FOR OTHER VESSELS.
STRONG THUNDERSTORMS CAN PRODUCE WATERSPOUTS WITH LITTLE OR NO
ADVANCE WARNING. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE
LOCALLY HAZARDOUS SEAS. IF POSSIBLE...SEEK SAFE HARBOR IMMEDIATELY.
LAT...LON 2967 8738 2975 8769 3025 8766 3031 8747
3031 8744 3029 8744 3030 8742 3031 8742
3032 8740 3035 8715 3038 8650 2944 8652
2938 8728
TIME...MOT...LOC 1250Z 270DEG 11KT 3005 8735 3029 8727
3030 8699 3000 8671 2959 8670
$$What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Mar 31, 4:32 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Mar 31, 4:32 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 432 AM CDT SAT MAR 31 2012 .SHORT TERM...(TODAY THROUGH MONDAY)FOR TODAY THROUGH TONIGHT... REGIONAL RADAR AND SATELLITE LOOPS CONTINUE TO SHOW A MESOSCALE CONVECTIVE VORTEX MOVING ACROSS SOUTHEASTERN LOUISIANA INTO SOUTHERN MISSISSIPPI AND THE ADJACENT COASTAL WATERS EARLY THIS MORNING. A FAIRLY LARGE AREA OF SHOWERS AND THUNDERSTORMS CONTINUES TO DEVELOP AND SPREAD ACROSS LOCATIONS ESPECIALLY ALONG AND SOUTH OF A LUCEDALE MS...TO FLORALA AL LINE EARLY THIS MORNING. OTHER ISOLATED SHOWERS AND STORMS ALSO CONTINUE TO DEVELOP ACROSS NORTHERN PORTIONS OF THE CWFA. THE MCV SHOULD CONTINUE TO SLOWLY PROGRESS EASTWARD ACROSS SOUTHERN PORTIONS OF THE FORECAST AREA THIS MORNING...AND WILL COMBINE WITH A SHORTWAVE TROUGH MOVING ACROSS THE REGION TO PROVIDE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. THE BEST COVERAGE SHOULD BE ACROSS THE WESTERN FLORIDA PANHANDLE AND ADJACENT SOUTH CENTRAL ALABAMA IN THE REGION OF FAVORED LIFT AHEAD OF THE MCV AND SHORTWAVE TROUGH. THE PRIMARY CONCERN THIS MORNING WILL BE THE POTENTIAL FOR LOCALIZED FLASH AND/OR URBAN FLOODING...GIVEN PLENTIFUL MOISTURE CONTENT /PRECIPITABLE WATER VALUES AROUND OR JUST ABOVE 1.5 INCHES/ AND THE POTENTIAL FOR HEAVIER/STRONGER STORM CELLS TRAINING OVER LOCATIONS THAT HAVE ALREADY RECEIVED HEAVY RAINS THIS MORNING. ISOLATED STORMS MAY ALSO BE STRONG WITH SMALL HAIL/GUSTY WINDS THIS MORNING. THE MCV/FIRST SHORTWAVE TROUGH SHOULD EXIT TO THE EAST OF THE FORECAST AREA LATE THIS MORNING OR EARLY THIS AFTERNOON...BUT A SECONDARY SHORTWAVE TROUGH IN THE VEERING/NORTHWEST FLOW ALOFT MAY BE A FOCUS FOR ADDITIONAL ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON. INSTABILITY WILL INCREASE THIS AFTERNOON WITH TEMPERATURES WARMING INTO THE LOW/MID 80S. MLCAPE VALUES MAY RANGE BETWEEN 1000-2000 J/KG THIS AFTERNOON...PARTICULARLY AS ACROSS NORTHERN AND WESTERN PORTIONS OF THE CWFA. A FEW STORMS COULD APPROACH SEVERE LIMITS THIS AFTERNOON...AND WILL MENTION THIS POSSIBILITY IN THE MORNING HWO. CONVECTION SHOULD DIMINISH IN COVERAGE THIS EVENING. /21 FOR SUNDAY...A SECOND SHORTWAVE MOVING SOUTHEAST OF THE AREA SUNDAY...ALONG WITH CONTINUED MOIST FLOW OFF THE GULF WILL ALLOW FOR ANOTHER ROUND OF AFTERNOON SHRA/TSRA. MOS OS PRETTY CONSERVATIVE... THOUGH MOST OF THE MODEL PHYSICALS PAINT SOME QPF OVER THE NORTHEASTERN HALF OF THE FA. HAVE WENT A BIT ABOVE MOS THIS SECTION OF THE FA AS A RESULT FOR SUNDAY. SUNDAY NIGHT THROUGH MONDAY...MORE UPPER ENERGY MOVES OVER AN UPPER RIDGE OVER THE MISS RIVER...TOWARDS THE FA AHEAD OF A MORE ORGANIZED UPPER LOW MOVING OVER THE DESERT SOUTHWEST. HAVE PUT SOME POPS IN OVER THE WESTERN THIRD OF THE FA AS A RESULT. FOR TEMPS...THE WARMER/WETTER GFS...COOLER/DRIER NAM REGIME CONTINUES. WITH TEMPS LEANING TOWARDS THE WARMER GFS SOLUTION THE LAST FEW DAYS...HAVE WENT THAT WAY FOR THE FORECAST. LATEST 00Z ENSEMBLES HINT THAT THE GFS SOLUTION MAY BE A BIT TOO WARM...BUT WITH CLEAR SKIES AND STRONG RIDGE OVER THE MISS RIVER...AM STICKING CLOSE TO THE GFS/MAV NUMBERS. .LONG TERM...(MONDAY NIGHT ON)THE EXTENDED CONTINUES TO BE A SOURCE OF CONSTERNATION...WITH THE SPEED/PATH OF THE CLOSED UPPER LOW OVER THE DESERT SOUTHWEST AT THE BEGINNING OF THE EXTENDED THE PROBLEM. MONDAY NIGHT THROUGH TUESDAY...AS THE UPPER LOW WORKS ITS WAY OVER THE SOUTHERN/CENTRAL PLAINS...IT SLOWS DOWN DUE TO THE INFLUENCE OF THE UPPER RIDGE OVER THE MISS RIVER. FOR THIS PERIOD OF THE EXTENDED...GUIDANCE IS IN PRETTY GOOD AGREEMENT...THOUGH SOME DIVERGENCE IS STARTING TO OCCUR. TUESDAY NIGHT THROUGH WEDNESDAY...THE DIVERGENCE CONTINUES...WITH THE GFS TAKING A MORE NORTHERLY ROUTE WITH THE UPPER LOW...THE CANADIAN THE MORE SOUTHERLY ROUTE. ALL HAVE SIGNIFICANTLY SLOWED IN THEIR FORWARD PROGRESSION FROM YESTERDAY'S GUIDANCE. THE VARYING NORTH/SOUTH PLACEMENT OF THIS UPPER LOW IN EACH OF THE MODELS HAS RESULTED IN DIFFERING TIMING OF THE ASSOCIATED SURFACE FRONT. THE CANADIAN AND ECMWF...WITH THEIR MORE SOUTHERLY PATHS...PUSH A FRONT MORE QUICKLY ACROSS THE AREA...WITH THE BACK END OF THE MODEL QPF JUST TO THE EAST OF THE FA BY 12Z THURSDAY...AND A DRY REST OF THE EXTENDED. THE MOST NORTHERLY GFS SAGS A FRONT ACROSS THE AREA LATE WEDNESDAY INTO THURSDAY...BEFORE STALLING IT ALONG THE COAST LATER THURSDAY INTO THURSDAY NIGHT...AND PROVIDING THE FOCUS FOR PRECIP GENERATION INTO FRIDAY NIGHT. && .AVIATION...(12Z TAF ISSUANCE)...SCATTERED TO NUMEROUS TSRA WILL IMPACT THE LOCAL TERMINALS THIS MORNING. REDUCED VISIBILITY DUE TO HEAVY RAIN AND BRIEF GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS. OVERCAST MID/HIGH CLOUD DECKS WILL MOVE ACROSS THE REGION THIS MORNING ALONG WITH OCCASIONAL MVFR CEILINGS. VFR CONDITIONS SHOULD BE COMMON THIS AFTERNOON EXCEPT NEAR ISOLATED TO SCATTERED TSRA. MVFR CIGS AND PATCHY FOG MAY DEVELOP LATE TONIGHT/EARLY SUNDAY MORNING. /21 && .MARINE...SCATTERED TO NUMEROUS THUNDERSTORMS WILL IMPACT THE MARINE AREA THIS MORNING. SOME STORMS COULD PRODUCE STRONG WIND GUSTS AND PERHAPS ISOLATED WATERSPOUTS. LIGHT TO MODERATE SOUTHWEST TO WEST WINDS WILL KEEP SEAS AROUND 2 TO 3 FEET THROUGH TONIGHT. LIGHT TO MODERATE SOUTHWESTERLY TO SOUTHERLY WINDS WILL RETURN SUNDAY AND MONDAY AS A SURFACE RIDGE OF HIGH PRESSURE DEVELOPS OVER THE EASTERN GULF. /21 && .FIRE WEATHER...AFTER AN UPPER DISTURBANCE MOVES EAST OF THE AREA TODAY...A TEMPORARY DISRUPTION IN THE ONSHORE MIXING LAYER FLOW WILL ALLOW FOR SOME DRIER AIR TO MOVE OVER THE AREA. RH VALUES ARE EXPECTED TO REMAIN ABOVE 25% FOR SUNDAY AND AS AN UPPER SYSTEM MOVES EAST OVER THE PLAINS...SOUTHERLY FLOW OFF THE GULF OF MEX BECOMES RE- ESTABLISHED AND MOISTURE LEVELS REMAIN WELL ABOVE CRITERIA LEVELS FOR ALL AREAS INTO MID WEEK. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 84 64 87 64 / 40 20 10 10 PENSACOLA 81 66 83 66 / 50 20 10 10 DESTIN 78 66 80 67 / 50 20 20 10 EVERGREEN 84 61 89 60 / 50 20 20 10 WAYNESBORO 84 60 89 61 / 30 20 10 10 CAMDEN 84 61 89 60 / 40 20 20 10 CRESTVIEW 85 59 89 60 / 50 20 20 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 21/16
Hazardous weather outlook, Mar 31, 5:55 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT SAT MAR 31 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-011100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS MUCH OF THE REGION TODAY. THOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE TODAY. DAMAGING WINDS AND MARGINALLY SEVERE HAIL WILL BE THE PRIMARY SEVERE WEATHER HAZARDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY LEAD TO LOCALIZED FLASH FLOODING OR URBAN FLOODING. PATCHY DENSE FOG MAY DEVELOP ACROSS THE REGION TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS WEEKEND INTO NEXT WEEK. GUSTY STRAIGHT LINE WINDS AND SMALL TO MEDIUM SIZED HAIL WILL BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. WIDESPREAD SEVERE WEATHER IS CURRENTLY NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... GIVEN THE EXPECTED ISOLATED NATURE OF SEVERE WEATHER...STORM SPOTTER ACTIVATION IS CURRENTLY NOT ANTICIPATED. HOWEVER...STORM SPOTTER GROUPS SHOULD CONTINUE TO MONITOR LOCAL WEATHER CONDITIONS TODAY. GMZ630-650-655-670-675-011100- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 555 AM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT THE GULF WATERS OUT TO 60 NM THIS MORNING. SOME STORMS MAY PRODUCE WINDS OVER 34 KNOTS... IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINS. AN ISOLATED WATERSPOUT WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
In the hours before
Special weather statement, Mar 31, 2:02 AM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 202 AM CDT SAT MAR 31 2012 ALZ064-310745- LOWER BALDWIN AL- 202 AM CDT SAT MAR 31 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 245 AM CDT... AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES WEST OF GULF SHORES...OR 9 MILES SOUTHWEST OF BON SECOUR...AND MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ORANGE BEACH... GULF SHORES... MAGNOLIA SPRINGS... FOLEY... BON SECOUR... HAIL TO ONE HALF INCH IN DIAMETER...BRIEF GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINS WILL ACCOMPANY THIS STORM. SEEK SAFE SHELTER INDOORS UNTIL THE STORM HAS PASSED. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:09 AM CDT | Special Marine Warning | MOB | 66 min | |
| Mar 31, 5:23 AM CDT | Special Marine Warning | MOB | 52 min | |
| Mar 31, 6:17 AM CDT | Special Marine Warning | MOB | 58 min | |
| Mar 31, 8:15 AM CDT | Special Marine Warning | MOB | 60 min | |
| Mar 30, 8:33 PM CDT | Flash Flood Warning | MOB | Greene, Perry | 117 min |
Nearby
Special Marine Warnings in Alabama, 2012Every special marine warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.